MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29996
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
Prior to an unknown procedure, a flexor ansel guiding sheath was noted to have a "crack" in the tip of the device.Another similar device was used to successfully complete the procedure.This device was observed to be cracked upon opening the package.It did not make patient contact and no adverse events have been reported.The customer has stated the device will not be returned.Pictures of the device have been requested; however, none are available at this time.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), manufactures instructions, quality control, and specifications of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Additionally, the device in question was note returned.However, a like device was returned from the same facility from the same lot and will be used as a representative device.One unused ksaw-6.0-18/38-55-rb-anl1-hc was returned for investigation sealed in its original packaging.The device includes a 6.0fr sheath, a dilator with a.018 tapered tip, and a dilator with a.038 tapered tip.All three components were examined for surface defects/damage as well as tip damage, however no damage of any kind was noted on any of the components.Furthermore, an ifu is provided with the device, which states ¿upon removal from package, inspect the product to ensure no damage has occurred." moreover, a review of the manufactures instructions and quality control procedures was completed and revealed no gaps.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7995733
Report Number1820334-2018-03184
Device Sequence Number11145819
Product Code DYB
UDI-Device Identifier00827002299962
UDI-Public(01)00827002299962(17)210719(10)9031558
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2021
Device Model NumberG29996
Device Catalogue NumberKSAW-6.0-18/38-55-RB-ANL1-HC
Device Lot Number9031558
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/12/2018
Supplement Date Received by Manufacturer02/06/2019
03/17/2020
05/14/2020
Initial Report FDA Received Date10/23/2018
Supplement Report FDA Received Date02/08/2019
03/17/2020
05/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1